Arkansas, 2004

Hail in Arkansas, July 8, 2004

July 8, 2004 · NWS TSA · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 2:35 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 8, 2:35 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
335 PM CDT THU JUL 8 2004

LINE OF SEVERE STORMS CURRENTLY FROM ABOUT BARTLESVILLE TO MIAMI
APPEARS TO BE DEVELOPING A STRONG COLD POOL. AHEAD OF THIS LINE OF
STORMS...TEMPS IN LOW 90S WITH DEWPOINTS IN MID 70S YIELDING
EXTREMELY UNSTABLE AIRMASS WITH CAPES OF 5000 J/KG THROUGH MUCH OF
NORTHEAST OK AND NORTHWEST ARK. ADDITIONAL DEVELOPMENT SHOULD
CONTINUE UNABATED AS 18Z SGF RAOB INDICATED VIRTUALLY NO CAP IN
PLACE. LARGE HAIL THREAT NOT TOO GREAT IN SPITE OF POTENTIALLY VERY
STRONG UPDRAFTS WITH COLD POOL DEVELOPMENT SUPPORTING INCREASING
WIND THREAT. POPS FOR EVENING PERIOD WILL BE LAST MINUTE DECISION...
BUT WILL HAVE RIBBON OF HIGH POPS EXTENDING AHEAD OF LINE. THESE
STORMS SHOULD DIMINISH WITH LOSS OF HEATING...BUT NOT BEFORE
IMPACTING MUCH OF THE AREA NORTH OF I-40 AND EAST OF HWY 75.

LATER TONIGHT WILL NEED TO WATCH ANOTHER POSSIBLE MCS DEVELOPING
OVER KANSAS WHICH MAY MAKE A RUN TOWARD NE OKLAHOMA TOWARD MORNING
BEFORE WEAKENING. WILL HANG ON TO LOW POPS NORTH OF TULSA LATE
TONIGHT THROUGH FRI MORNING.

EASTERLY WAVE MOVING ALONG SOUTHERN PERIPHERY OF UPPER RIDGE WILL
KEEP SOME CHANCES OF THUNDERSTORMS GOING THROUGH THE WEEKEND AS FLOW
AROUND IT WILL BRING SOMEWHAT DEEPER MOISTURE INTO MAINLY SE
OKLAHOMA AND NW ARKANSAS. THIS WILL KEEP THE LID ON HIGH TEMPS
SOMEWHAT AS WELL.

SUMMER APPEARS TO BE ON THE WAY EARLY NEXT WEEK WITH DEMISE OF
EASTERLY WAVE AND MORE TYPICAL PATTERN OF UPPER RIDGE FIRMLY OVER
THE SOUTHERN PLAINS THROUGH AT LEAST MID WEEK. GFS DOES TRY TO
RETROGRADE UPPER BY ABOUT THURSDAY...AND IF THIS OCCURS WE COULD
SLIP RIGHT BACK INTO THE PATTERN OF NOCTURNAL MCS/S. FOR THE TIME
BEING HAVE STAYED THE COURSE OF HOT AND DUSTY FORECAST THROUGH THU.

PRELIM NUMBERS:

TUL    76   91   75   91 /  60   20   10   20
FSM    73   92   72   89 /  30   20   20   30
MLC    74   90   73   88 /  20   10   10   30
BVO    72   91   70   92 /  40   20   10   20
FYV    69   86   68   86 /  70   10   10   30
BYV    71   85   70   88 /  70   20   20   30
MKO    72   89   71   92 /  40   10   10   30
MIO    73   90   72   91 /  40   20   10   30
F10    74   90   73   89 /  20   10   10   30
HHW    73   89   72   90 /  10   20   20   30

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 8, 1:40 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 8 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
240 PM CDT THU JUL 8 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
EARLY THIS AFTERNOON STORMS HAD DEVELOPED OVER NORTHEAST OKLAHOMA.
THESE STORM RAPIDLY INTENSIFIED AS THEY MOVED TO THE SOUTHEAST AT 20
MPH INTO AN AREA OF VERY UNSTABLE AIR. THIS AREA OF THUNDERSTORM
ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST AND AFFECT MOST OF
NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWESTERN ARKANSAS THIS
AFTERNOON AND EARLY THIS EVENING.

WHILE SEVERE WINDS ARE THE BIGGEST THREAT...LARGE HAIL IS ALSO
LIKELY WITH THE STRONGER STORMS.

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FAR NORTHERN PART
OF THE AREA LATE TONIGHT.  THERE IS THE POTENTIAL FOR ANOTHER
COMPLEX OF STORMS DEVELOPING OFF TO THE NORTH OF THE AREA LATE THIS
EVENING OR DURING THE EARLY MORNING HOURS.  IF A COMPLEX DOES
DEVELOP IN WOULD THEN MOVE TO THE SOUTH DURING THE OVERNIGHT HOURS.
THE COMPLEX IS EXPECTED TO BE WEAKENING AS IT APPROACHES THE FAR
NORTHERN PARTS OF THE AREA AROUND DAYBREAK.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IS
REQUIRED THIS AFTERNOON AND EVENING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AREA
OVER THE WEEKEND.  OTHERWISE...THE MAIN TREND OF THE FORECAST WILL
BE TOWARD DRIER AND WARMER WEATHER FOR THE WEEKEND AND DURING THE
FIRST PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Jul 8, 2:54 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
07/08/2004  0 MPH            NOWATA             OK   MESONET

            58.4 MPH

0315 PM     HAIL             2 E NOWATA              36.70N 95.60W
07/08/2004  0.88 INCH        NOWATA             OK   PUBLIC

0350 PM     HAIL             2 N ADAIR               36.47N 95.27W
07/08/2004  0.88 INCH        MAYES              OK   EMERGENCY MNGR

&&

SAA
Local storm report, Jul 8, 2:57 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
07/08/2004  58.4 MPH         NOWATA             OK   MESONET

0315 PM     HAIL             2 E NOWATA              36.70N 95.60W
07/08/2004  0.88 INCH        NOWATA             OK   PUBLIC

0350 PM     HAIL             2 N ADAIR               36.47N 95.27W
07/08/2004  0.88 INCH        MAYES              OK   EMERGENCY MNGR

&&

SAA
Local storm report, Jul 8, 3:16 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 NE TALALA             36.59N 95.62W
07/08/2004                   ROGERS             OK   PUBLIC

            LARGE TREE LIMBS BROKEN

&&

SAA
Special weather statement, Jul 8, 3:36 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 8 2004

OKZ067>069-082230-
ADAIR OK-CHEROKEE OK-WAGONER OK-
436 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR AND WAGONER

AT 436 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF WAGONER TO 4 MILES WEST OF
LOST CITY TO 14 MILES NORTHEAST OF PROCTOR...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WOODALL...PROCTOR...TAHLEQUAH...COOKSON...HULBERT...ELDON...LOST
CITY...PEGGS...WAGONER AND OKAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 8, 3:41 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU JUL 8 2004

ARZ001-010-082245-
BENTON AR-WASHINGTON AR-
441 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

AT 441 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF LARUE TO SILOAM SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

A LARGE PORTION OF SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 545 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 8, 4:31 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU JUL 8 2004

ARZ010-019-029-OKZ069-072-082330-
ADAIR OK-CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
531 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHEAST OKLAHOMA
     ADAIR

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST FORK TO 4 MILES
SOUTHEAST OF STILWELL...MOVING SOUTH AT 35 MPH.

A LARGE PORTION OF WASHINGTON...CRAWFORD...NORTHERN
SEBASTIAN...ADAIR AND SEQUOYAH COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 630 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Crawford

When
July 8, 5:15 PM CST
Where
Crawford County, Van Buren
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.433, -94.350

Hail, Sebastian

When
July 8, 5:50 PM CST
Where
Sebastian County, 1 mi S of Barling
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.317, -94.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415231, 5415232.